Experiencing high anxiety when under stressful situation?
- 27 Dec 2009 by caseychr
- 21 January 2010
- dilantin, seizures, head injury, anxiety, trigeminal neuralgia, epilepsy, generalized anxiety disorder
I unsuccessfully tried under doctor supervision to come off of Dilantin after five years of being seizure free. They think a head injury I sustained 10 years ago is the root cause of the issue.
The doctor put me back on the medication and things have been relatively good since, 3 weeks. I recently have had two instances where I was under pressure and experience high anxiety that I have never felt before but I did not have a seizure. I have experienced a dulling headache after both of these occurrences. I am taking 4 X 100mg once a day and was wondering if the medicine was no longer working for me. I realize it's only a guess but do you have any thoughts?
When was your last Dilantin level run? This is a very important medication in your life. Comming off of this medication should only be done with the guidance of your physician. If they think you should be on it. Stay on it. If you decide on your own and come off of it and you drive and have a seizure and kill a child, was it worth comming off of it without the permission of your physician? No way.
Please listen to your Doctor. This is very, very important medication.
Dilantin has many side effects that include Headache Disorder, Nervousness, Irritability and Impaired Cognition sometimes. Those are all common side effects. I would ask your doctor about changing medications if you continue to experience those terrible side effects. You could ask your doctor if you could try a Barbiturate such as Phenobarbital which prevents seizures. There are also Benzodiazepines which can prevent seizures. Both of these medications are controlled substances but I have a few friends that take either of those types of medications which have great success in preventing seizures. They can become addictive but that is extremely rare if taken as prescribed. I would ask you're doctor about both of the latter medications and see what he/she thinks about it. Another possibility is taking something for anxiety along with your regular Dilantin.
They're are some prescription drugs that aren't controlled substances that may work but I've never had success with any of them. I would prefer a benzodiazepine such as Clonazepam (Klonopin) or Xanax (Alprazolam). Barbiturates such as Phenobarbital have the same sedating effect which helps with anxiety along with the seizures. I hope this helps. Add me as a friend if you have more questions and you can send me a private message and we can talk further. Good Luck! Happy Holidays!
i don't have seizures but i take topamax for migraine management and a few depression med's had seizures as side effects but my dr told me not to worry because i was covered w/ the topamax maybe you could ask your dr about topamax i've been on it for at least 12 /15 years w/ no side effects i also like ativan for my panic disorder as it doesn't make me sleepy and again i've been on this medication for a long time. hope this has helped you. missy2
Head injuries can mask other problems.Medicines can have different effects on different people. Sometimes the doctors don't know why a medicine stops the seizures, they just do. Stress can trigger "breakthru" seizures, or mini-seizures. The dulling headache is one of TN's side effects. Headaches can also be caused by the medicines taken to relieve the seizures. You may want to check with your doctor to see if another medicine, or a combination of medicines can help. Ask about a stress medicine that won't react badly to the medicine you are on.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Mar 2011 • 1 answer
Posted 18 Aug 2011 • 3 answers
Posted 30 Oct 2011 • 4 answers
Posted 6 Dec 2011 • 3 answers
Posted 25 May 2017 • 1 answer